Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 92, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 22, 2013, 5:54 PM CST. It took effect at Nov 23, 2013, 4:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2013, 5:54 PM CST (23:54 UTC)
- In effect from
- Nov 23, 2013, 4:00 PM CST
- Expired
- Nov 24, 2013, 6:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 3:04 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 22, 3:04 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CST FRI NOV 22 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 303 PM CST FRI NOV 22 2013 AFFECTS OF A SECONDARY ARCTIC COLD FRONTAL PASSAGE...INCLUDING LAKE EFFECT SNOW AND ASSOCIATED HEADLINES FOR VILAS COUNTY... GUSTY NW WINDS AND COLDER TEMPERATURES...ARE THE MAIN FCST CONCERNS. AN ARCTIC COLD FRONT EXTENDED FROM WSTRN LAKE SUPERIOR TO DULUTH TO SW MN THIS AFTERNOON. THIS FRONT WILL MOVE SE THROUGH THE GRB FORECAST AREA THIS EVG/VERY EARLY SAT MORNING...FOLLOWED BY GUSTY NW WINDS AND COLDER TEMPERATURES. A BAND OF SCT SNOW SHOWERS/ OCNL FLURRIES WILL ACCOMPANY THE FRONTAL PASSAGE...AIDED BY THE PASSAGE OF A S/W TROF. MODELS SHOW THE MOISTURE BAND ASSOC WITH THE FRONT WEAKENING AS IT SHIFTS SE...SO MAINLY FLURRIES ARE EXPECTED BY THE TIME IT MOVES THROUGH THE SE HALF OF THE CWA. OF MUCH GREATER CONCERN IS INCREASING POTENTIAL FOR LAKE EFFECT SNOW SHOWERS OVER NC WI...AND SIGNIFICANT SNOW ACCUMS OVER PARTS OF VILAS COUNTY. LLVL WINDS TURN TO A FAVORABLE NNW TRAJECTORY LATER THIS EVG...AND REMAIN THERE THROUGH SATURDAY. LAKE-H8 DELTA-T'S INCREASE TO AROUND 25 C...SO INSTABILITY WILL BE EXTREME. SOME SYNOPTIC ENHANCEMENT WILL LIKELY OCCUR AS THE S/W TROF MOVES THROUGH TONIGHT. THERE ARE A COUPLE NEGATIVE FACTORS... INCLUDING LESS FAVORABLE CONDITIONS FOR DENDRITIC CRYSTAL GROWTH AS THE AIR MASS GETS COLDER...AND DRIER AIR WORKING ITS WAY INTO WSTRN LK SUP. AFTER LOOKING AT OUR LES FLOW CHARTS...THINK THAT THIS EVENT WILL BE A SOLID ADVISORY...WITH 5-8 INCHES OF SNOW IN NW VILAS COUNTY OVER A 30-HOUR PERIOD...AND 2-4 INCHES IN THE SE PART OF THE COUNTY. ALREADY ISSUED A THE LES ADVISORY AT MIDDAY...AND PLAN TO KEEP THE HEADLINES INTACT WITH THIS FCST PACKAGE. COLD TEMPERATURES ARE EXPECTED THROUGH SATURDAY...WITH LOWS IN UPPER SINGLE DIGITS AND TEENS TONIGHT...AND HIGHS IN THE TEENS TO LOWER 20S ON SATURDAY. WIND CHILLS OF ZERO TO 10 BELOW ARE EXPECTED OVER MUCH OF THE AREA LATE TONIGHT/EARLY SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 303 PM CST FRI NOV 22 2013 MAIN FCST CONCERNS IN THE EXTENDED WILL BE THE TAIL END OF THE LAKE EFFECT SNOW AND COLD TEMPERATURES ON SUNDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO SUNDAY IN FAR NORTHERN WISCONSIN. MAINLY LIGHT SNOW SHOWERS ARE EXPECTED...THOUGH SOME ENHANCED FORCING AROUND 00-06Z SUN MAY LEAD TO ANOTHER QUICK PERIOD OF MODERATE BANDS. CLOUD LAYER ISNT VERY DEEP...SO SHOULD NOT BE AS MUCH AS THE NIGHT BEFORE WHEN CONDITIONS WERE MORE FAVORABLE FOR HEAVY BANDS OF SNOW. LAKE EFFECT MACHINE WILL SHUT DOWN AFTER 12Z SUNDAY WHEN WINDS TURN WEST AND DRY AIR ENGULFS THE AREA. COLD TEMPERATURES AGAIN ON SUNDAY AS HIGH PRESSURE FROM CANADA SLIDES THROUGH THE REGION. LOOKING AT FRIDAY MORNING LOW TEMPS WHERE THE CURRENT THERMAL TROUGH IS LOCATED...BELOW ZERO READINGS FOR SATURDAY NIGHT INTO SUNDAY MORNING ARE POSSIBLE AS THE COLDEST AIR MOVES OVER THE STATE. SUNDAY TEMPERATURES SHOULD REBOUND NICELY AS WAA TAKES OVER...HOWEVER WITH SUCH A COLD START IT STILL WILL BE A BELOW NORMAL DAY TEMP-WISE. A CLIPPER SYSTEM SHOULD SWING THROUGH WITH LIGHT SNOW MONDAY. WHILE MODELS DISAGREE WITH THE TIMING OF THE LOW PASSING TO OUR NORTH AND THE COVERAGE OF THE PRECIP...MODEL CONSENSUS SHOWS A SLOWING TREND WITH THE PASSAGE OF THIS FEATURE. FOLLOWED ECMWF WHICH HAS BEEN THE MOST CONSISTENT AND SEEMS TO BE A BLEND OF THE 12Z NAM AND GFS RUNS...WHICH DELAYS THE ONSET OF PRECIP BY ABOUT 6 HOURS. WHENEVER PRECIP DOES ARRIVE...IT SHOULD REMAIN LIGHT AS THERE IS VERY LITTLE MOISTURE FOR THE SYSTEM TO WORK WITH TO PRODUCE SNOW. ANOTHER COLD SHOT OUT OF CANADA ON WEDNESDAY...COMPARABLE TO THE ONE WE WILL SEE THIS WEEKEND. OTHERWISE...SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE REST OF NEXT WEEK WITH PRECIPITATION CHANCES CONFINED TO THE LAKE SUPERIOR SNOWBELT. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 1135 AM CST FRI NOV 22 2013 VFR CONDTIONS TO PREVAIL THIS AFTERNOON AND EARLY TONIGHT. A SECONDARY ARCTIC COLD FRONT WILL MOVE THROUGH TONIGHT...BRINGING NUMEROUS LAKE EFFECT SNOW SHOWERS TO NORTH CENTRAL WI...AND FLURRIES AND SCT SNOW SHOWERS TO THE REST OF THE FORECAST AREA. IFR/LIFR CONDITIONS ARE EXPECTED WITH THE LAKE EFFECT SNOW SHOWERS IN VILAS COUNTY...AND SCT MVFR CONDITIONS WILL LIKELY OCCUR WITH SNOW SHOWERS FARTHER SE. GUSTY NW WINDS WILL DEVELOP AFTER THE COLD FRONT MOVES THROUGH. && .MARINE... ISSUED AT 303 PM CST FRI NOV 22 2013 A HIGH-END SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR STRONG NW WINDS IN THE WAKE A SECONDARY ARCTIC COLD FRONT LATE TONIGHT THROUGH SATURDAY NIGHT. GALE FORCE GUSTS WILL BE POSSIBLE FOR THE DEATHS DOOR/SISTER BAY AREAS LATE TONIGHT INTO SATURDAY...SO WILL NEED TO MONITOR FOR A POSSIBLE UPGRADE TO A GALE WARNING FOR THE NORTHERN MARINE ZONES. && .GRB WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL MIDNIGHT CST SATURDAY NIGHT FOR WIZ005. && SHORT TERM.....KIECKBUSCH LONG TERM......WOLF AVIATION.......KIECKBUSCH MARINE.........KIECKBUSCH
Hazardous weather outlook, Nov 22, 3:09 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CST FRI NOV 22 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 309 PM CST FRI NOV 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ARCTIC AIR POURING ACROSS LAKE SUPERIOR WILL PRODUCE LAKE EFFECT SNOW SHOWERS IN THE LAKE SUPERIOR SNOWBELT TONIGHT. SEVERAL INCHES OF SNOW WILL ACCUMULATE OVER VILAS COUNTY...LEADING TO HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN THE LAKE SUPERIOR SNOW BELT SATURDAY INTO SATURDAY NIGHT...AND PRODUCE ADDITIONAL ACCUMULATIONS OVER VILAS COUNTY BEFORE ENDING SUNDAY MORNING. TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES CAN BE EXPECTED IN SOUTHEAST VILAS COUNTY...WITH 5 TO 8 INCHES ANTICIPATED IN THE NORTHWEST. MUCH COLDER AIR WILL AFFECT THE REGION THIS WEEKEND. WIND CHILL READINGS SATURDAY NIGHT WILL RANGE FROM 5 BELOW TO 10 BELOW ZERO OVER MANY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-232115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 309 PM CST FRI NOV 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTHWEST WINDS WILL GUST TO NEAR GALE FORCE LATE TONIGHT NEAR DEATHS DOOR AND OTHER AREAS ADJACENT TO NORTHERN DOOR COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NORTHWEST WINDS WILL CONTINUE TO GUST TO NEAR GALE FORCE ON SATURDAY...ESPECIALLY NEAR DEATHS DOOR. TSK/AW
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:07 AM CST | Lake Effect Snow Watch | GRB | Vilas | 10 hr |
| Nov 22, 9:46 AM CST | Small Craft Advisory | GRB | 44 hr | |
| Nov 22, 11:59 AM CST | Lake Effect Snow Advisory | GRB | Vilas | 30 hr |
| Nov 22, 5:54 PM CST | Gale Warning | GRB | 22 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.